Connecticut, 2008Flood and Hail in Connecticut, July 27, 2008
July 27, 2008 · NWS BOX · 6 events in 3 counties and zones
A slow moving cold front moved through southern New England and produced a long line of showers and thunderstorms that tracked east across the area. Much of this line of storms was severe with damaging thunderstorm winds and occasional hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $31,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving cold front moved through southern New England and produced a long line of showers and thunderstorms that tracked east across the area. Much of this line of storms was severe with damaging thunderstorm winds and occasional hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 27, 9:03 AM EST, 5 hours 47 minutes earlier.
Area forecast discussion, Jul 27, 9:03 AM EST, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1003 AM EDT SUN JUL 27 2008
.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS
TO THE AREA TODAY AND MONDAY. WEAK HIGH PRESSURE WILL BRING DRY WEATHER
AND SEASONABLY WARM TEMPERATURES TUE...ALONG WITH LOWER HUMIDITY.
DRY WEATHER MAY LINGER INTO WEDNESDAY...BUT LOW PRES AND A COLD FRONT
WILL LIKELY BRING SHOWERS AND THUNDERSTORMS TO THE REGION LATER
WEDNESDAY INTO THURSDAY.
&&
.NEAR TERM /UNTIL 2 PM THIS AFTERNOON/...
SHOWERS HAVE COME TO AN END FOR THE MOST PART. THERE ARE A FEW
LINGERING SHOWERS ALONG THE SOUTH COAST. THESE SHOULD CLEAR OUT OVER
THE NEXT COUPLE OF HOURS. THE QUESTION THAT REMAINS IS WHETHER WE
WILL GET ENOUGH SUN TO DESTABILIZE THE VERY STABLE ATMOSPHERE WE
CURRENTLY HAVE. IF CLOUDS REMAIN IN PLACE FOR VERY MUCH LONGER...THE
ONSET OF STORMS THIS AFTERNOON WILL BE PUSHED TO LATER IN THE
AFTERNOON. LATEST MESOSCALE SREF DATA FROM SPC INDICATES A VERY
STABLE ATMOSPHERE. WILL HAVE TO FOLLOW THESE TRENDS CLOSELY TO SEE
WHEN AND WHERE STORMS MAY FIRE.
HAVE UPDATED FORECAST BASED ON LATEST RADAR TRENDS.
&&
.SHORT TERM /2 PM THIS AFTERNOON THROUGH 6 AM MONDAY/...
A FEW FEATURES WILL COMBINE TODAY TO PRODUCE SHOWERS AND THUNDERSTORMS
ACROSS OUR REGION. THE FAVORED RIGHT REAR QUADRANT OF AN UPPER LEVEL
JET WILL OVER SOUTHERN NEW ENGLAND THIS AFTERNOON. AT THE SAME
TIME...A WEAK COLD FRONT AND A MID-LEVEL SHORTWAVE WILL MOVE ACROSS
THE AREA. WITH LIFTED INDEX DROPPING TO AROUND -5...AND SURFACE BASED CAPE
LIKELY BETWEEN 1000 AND 1200 J/KG...AT LEAST A FEW OF THESE STORMS
WILL HAVE ENOUGH INSTABILITY TO BECOME SEVERE. THE MAIN THREATS WILL
BE LARGE HAIL AND DAMAGING WINDS.
WITH SWELLS CONTINUING TO DECREASE...EXPECTING A LOW RISK OF RIP
CURRENTS...THOUGH THE SOUTH FACING BEACHES MAY EXPERIENCE ISOLATED
MODERATE RIP CURRENTS.
A SLOW-MOVING COLD FRONT WILL PUSH ITS WAY ACROSS SOUTHERN NEW
ENGLAND TONIGHT. COULD SEE THUNDERSTORMS LINGER THROUGH THE OVERNIGHT
HOURS WITH 500 MB TEMPERATURES REMAINING BELOW -10C. EXPECTING BY
MIDNIGHT THE THREAT FOR WIDESPREAD SEVERE WILL HAVE PASSED...WITH
GENERAL THUNDERSTORMS CONTINUING INTO MONDAY MORNING. THIS WILL HAVE
TO BE MONITORED THOUGH.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
AN UPPER LEVEL TROUGH PERSISTS ACROSS THE NORTHEAST THROUGH MUCH OF
THE EXTENDED TIME FRAME. THIS TROUGH BRIEFLY LIFTS NORTH TUE INTO WED
BEFORE DEEPENING AGAIN WED THROUGH SAT. MAIN CHALLENGE WILL BE THE
TIMING AND TRACK OF EACH SHORT WAVE APPROACHING NEW ENGLAND.
MONDAY...CYCLONIC FLOW CONTINUES WITH A STALLED COLD FRONT OVER THE
REGION. THE FRONT WILL PROVIDE THE FOCUS FOR MORE SCATTERED CONVECTION
TO DEVELOP...PARTICULARLY DURING THE MORNING THROUGH THE EARLY
AFTERNOON HOURS ACROSS SOUTHEASTERN NEW ENGLAND WHERE LOW LEVEL
MOISTURE IS DEEPEST AND SURFACE BASED CAPES WILL BE THE HIGHEST.
WILL CONTINUE TO ADVERTISE CHANCE POPS SOUTH AND EAST OF INTERSTATE
95...WITH A SLIGHT CHANCE ELSEWHERE SOUTH OF THE PIKE AND EAST OF
INTERSTATE 495 TO INTERSTATE 95.
TUESDAY...BRIEF RIDGING EXPECTED IN THE LONG WAVE PATTERN ACROSS
SOUTHERN NEW ENGLAND PRIOR TO AN APPROACHING NORTHERN PLAINS SHORT
WAVE. SEASONABLY WARM TEMPERATURES EXPECTED.
WEDNESDAY THROUGH SATURDAY...DID NOT SPEND A LOT OF TIME WITH RESPECT
TO THIS PORTION OF THE FORECAST GIVEN UNCERTAINTY AMONGST THE LONG
RANGE MODELS AS WELL AS CURRENT CONVECTIVE ACTIVITY WHICH NEEDED TO
BE MONITORED ACROSS THE REGION. NEXT SHORT WAVE IS EXPECTED TO
APPROACH FROM THE NORTHERN PLAINS STATES AND THERE ARE SOME TIMING
DIFFERENCES. OVERALL RELIED ON A BLEND OF HPC...GFS MOS AND PREVIOUS
OFFICIAL FORECAST GRIDS. THIS BRINGS CHANCE OF SHOWERS AND THUNDERSTORMS
LATE WEDNESDAY THROUGH THURSDAY...WITH A BRIEF RESPITE POSSIBLE BY
SATURDAY. CONFIDENCE NOT HIGH REGARDING THE DETAILS AT THIS TIME.
&&
.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
SUNDAY...VFR TO START ACROSS MOST OF SOUTHERN NEW ENGLAND. SCATTERED
MVFR IN SHOWERS AND THUNDERSTORMS THIS MORNING. VFR CONDITIONS
DECREASING DECREASING TO MVFR FROM WEST TO EAST THIS AFTERNOON AS
MORE SHOWERS AND THUNDERSTORMS DEVELOP. SOME LOCATIONS MAY DROP TO
IFR CONDITIONS IN THESE STORMS.
TONIGHT...MVFR CONDITIONS WILL IMPROVE TO VFR OVERNIGHT...EXCEPT
PERHAPS THE EASTERNMOST TERMINALS WHERE SHOWERS MAY CONTINUE FOR A
FEW HOURS. EVERYONE SHOULD BE BACK TO VFR BY DAYBREAK MONDAY.
OUTLOOK...MONDAY THROUGH THURSDAY...
MONDAY...VFR WITH ISOLATED MVFR IN SCATTERED TSTMS.
TUESDAY...VFR.
WED...VFR TO START WITH MVFR POSSIBLE LATE IN THE DAY...ESPECIALLY
WED NIGHT.
THU...MVFR LIKELY WITH A LOW RISK OF IFR CONDITIONS IN WIDESPREAD
SHOWERS.
&&
.MARINE...
LIGHT WINDS ARE EXPECTED TODAY...AND WILL PREVENT SEAS FROM BUILDING
BACK TO ABOVE 5 FEET. SHOWERS AND THUNDERSTORMS MAY REACH THE COASTAL
WATERS LATE THIS AFTERNOON AND EVENING. OTHERWISE FAIRLY QUIET
OUT ON THE WATERS THROUGH MONDAY MORNING.
OUTLOOK...MONDAY THROUGH THURSDAY...
MONDAY...WIND AND WAVES NOT AN ISSUE. SCATTERED TSTMS MAIN CONCERN.
TUESDAY...FINE BOATING WEATHER WITH COLD FRONT WELL OFFSHORE.
WEDNESDAY AND THURSDAY...LOW PRES AND A COLD FRONT WILL CROSS THE
WATERS. SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.
&&
SYNOPSIS...STRAUSS
NEAR TERM...RLG
SHORT TERM...BELK
LONG TERM...STRAUSS
AVIATION...BELK/STRAUSS
MARINE...BELK/STRAUSS
Hazardous weather outlook, Jul 27, 4:32 AM EST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
532 AM EDT SUN JUL 27 2008
CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-280945-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
532 AM EDT SUN JUL 27 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY THIS MORNING AND AGAIN
THIS AFTERNOON THROUGH THE EVENING. A FEW STORMS MAY BE SEVERE WITH
STRONG WINDS AND HAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY...MAINLY SE NEW ENGLAND.
SCATTERED THUNDERSTORMS MAY BE POSSIBLE WEDNESDAY AFTERNOON THROUGH
WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.
ANZ230>237-250-254-255-280945-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
532 AM EDT SUN JUL 27 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY THIS MORNING AND
AGAIN THIS AFTERNOON THROUGH THE EVENING. A FEW STORMS MAY BE SEVERE
WITH STRONG WINDS AND HAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY. SCATTERED
THUNDERSTORMS MAY BE POSSIBLE WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 27, 12:18 PM EST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
118 PM EDT SUN JUL 27 2008
RIZ006-271745-
WASHINGTON RI-
118 PM EDT SUN JUL 27 2008
AT 118 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER WESTERLY...OR ABOUT 8 MILES EAST OF MYSTIC...
MOVING EAST AT 27 MPH.
THE THUNDERSTORM WILL BE NEAR...CHARLESTOWN BY 130 PM EDT...SOUTH
KINGSTOWN BY 140 PM EDT...NARRAGANSETT AND 6 MILES SOUTH OF KINGSTON
BY 150 PM EDT.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.
NOCERA
Local storm report, Jul 27, 12:55 PM EST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
155 PM EDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL HAWLEY 42.57N 72.88W
07/27/2008 E0.75 INCH FRANKLIN MA AMATEUR RADIO
0.75 INCH HAIL
0138 PM TSTM WND DMG SOUTH KINGSTOWN 41.43N 71.55W
07/27/2008 WASHINGTON RI AMATEUR RADIO
TREES AND WIRES DOWN ON DOUG COUNTRY TRAIL RD.
0142 PM LIGHTNING CHARLESTOWN 41.38N 71.65W
07/27/2008 WASHINGTON RI AMATEUR RADIO
HOUSE STRUCK BY LIGHTNING ON RTE 9/OLD ALTON RD.
0147 PM LIGHTNING SOUTH KINGSTOWN 41.43N 71.55W
07/27/2008 WASHINGTON RI AMATEUR RADIO
TREES STRUCK BY LIGHTING AND LANDED ON HOUSE ON PINE MILL
RD.
0147 PM TSTM WND DMG SOUTH KINGSTOWN 41.43N 71.55W
07/27/2008 WASHINGTON RI AMATEUR RADIO
TREES AND WIRES DOWN ON PINE HILL AND WOODBINE ROADS.
&&
FNOCERASpecial weather statement, Jul 27, 12:56 PM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
156 PM EDT SUN JUL 27 2008
MAZ020-023-RIZ006-007-271830-
DUKES MA-NEWPORT RI-SOUTHERN BRISTOL MA-WASHINGTON RI-
156 PM EDT SUN JUL 27 2008
AT 152 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
PAIR OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND
GUSTS TO 50 MPH AND SMALL HAIL ABOUT 3 MILES SOUTHWEST OF
JAMESTOWN...OR ABOUT 5 MILES SOUTHWEST OF NEWPORT...MOVING EAST AT
28 MPH.
THE THUNDERSTORMS WILL BE NEAR RURAL SOUTHERN NEWPORT COUNTY AT 210
PM EDT AND RURAL SOUTHEASTERN NEWPORT COUNTY AT 220 PM EDT.
THERE WAS WIND AND LIGHTNING CAUSED DAMAGE WITH THESE THUNDERSTORMS
IN SOUTH KINGSTOWN RI A LITTLE WHILE AGO...AS WELL AS SMALL HAIL.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
WILL CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.
DRAG
Special weather statement, Jul 27, 1:01 PM EST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
201 PM EDT SUN JUL 27 2008
MAZ002>004-008>010-NHZ011-271900-
CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-NORTHERN
WORCESTER MA-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE
MA-
201 PM EDT SUN JUL 27 2008
AT 156 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
50 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 3 MILES SOUTHWEST
OF HINSDALE TO 3 MILES SOUTHEAST OF GILL TO 24 MILES SOUTHWEST OF
MIDDLEFIELD...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
BRATTLEBORO TO 8 MILES EAST OF GREENFIELD TO 5 MILES WEST OF GREAT
BARRINGTON...MOVING EAST AT 8 MPH.
THUNDERSTORMS WILL BE NEAR...HINSDALE AND WORTHINGTON BY 210 PM
EDT...NORTHFIELD AND MIDDLEFIELD BY 230 PM EDT...MONTAGUE AND
CHESTERFIELD BY 240 PM EDT...WINCHESTER BY 250 PM EDT...ORANGE AND
WENDELL BY 300 PM EDT.
THE SLOW MOVEMENT OF THESE STORMS INDICATES EXCEESIVE SHORT DURATION
RAINS.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.
DRAG
Local storm report, Jul 27, 1:44 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
244 PM EDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM HAIL SPRINGFIELD 42.12N 72.54W
07/27/2008 E0.75 INCH HAMPDEN MA AMATEUR RADIO
0341 AM LIGHTNING HOLYOKE 42.21N 72.64W
07/27/2008 HAMPDEN MA AMATEUR RADIO
HOUSE FIRE FROM LIGHTNING AT THE INTERSECTION OF CABOT
AND APPLETON.
0348 AM LIGHTNING GRANBY 41.95N 72.78W
07/27/2008 HARTFORD CT AMATEUR RADIO
HOUSE FIRE DUE TO LIGHTNING.
0125 PM HAIL HAWLEY 42.57N 72.88W
07/27/2008 E0.75 INCH FRANKLIN MA AMATEUR RADIO
0.75 INCH HAIL
0138 PM TSTM WND DMG SOUTH KINGSTOWN 41.43N 71.55W
07/27/2008 WASHINGTON RI AMATEUR RADIO
TREES AND WIRES DOWN ON DOUG COUNTRY TRAIL RD.
0140 PM TSTM WND DMG SOUTH KINGSTOWN 41.43N 71.55W
07/27/2008 WASHINGTON RI AMATEUR RADIO
TREES DOWN ON HIGH STREET.
0142 PM LIGHTNING CHARLESTOWN 41.38N 71.65W
07/27/2008 WASHINGTON RI AMATEUR RADIO
HOUSE STRUCK BY LIGHTNING ON RTE 9/OLD ALTON RD.
0147 PM TSTM WND DMG SOUTH KINGSTOWN 41.43N 71.55W
07/27/2008 WASHINGTON RI AMATEUR RADIO
TREES AND WIRES DOWN ON PINE HILL AND WOODBINE ROADS.
0147 PM LIGHTNING SOUTH KINGSTOWN 41.43N 71.55W
07/27/2008 WASHINGTON RI AMATEUR RADIO
TREES STRUCK BY LIGHTING AND LANDED ON HOUSE ON PINE MILL
RD.
0150 PM TSTM WND DMG SHELBURNE 42.58N 72.68W
07/27/2008 FRANKLIN MA AMATEUR RADIO
TREES DOWN.
0159 PM FLOOD NARRAGANSETT 41.43N 71.47W
07/27/2008 WASHINGTON RI AMATEUR RADIO
CAR UP TO ITS DOORS IN WATER ON WOODRUFF AVENUE.
ADDITIONAL STREETS FLOODED OUT.
0205 PM TSTM WND DMG GILL 42.65N 72.50W
07/27/2008 FRANKLIN MA AMATEUR RADIO
WIRES DOWN ON GREEN HILL ROAD.
0210 PM TSTM WND DMG GILL 42.65N 72.50W
07/27/2008 FRANKLIN MA AMATEUR RADIO
ADDITIONAL TREES AND WIRES DOWN.
0219 PM TSTM WND DMG ROYALSTON 42.68N 72.18W
07/27/2008 WORCESTER MA AMATEUR RADIO
RTE 32...TREES DOWN BLOCKING ROAD.
0236 PM HAIL BLANDFORD 42.18N 72.93W
07/27/2008 E1.00 INCH HAMPDEN MA AMATEUR RADIO
QUARTER SIZE HAIL.
&&
KABLocal storm report, Jul 27, 2:05 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
305 PM EDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM HAIL SPRINGFIELD 42.12N 72.54W
07/27/2008 E0.75 INCH HAMPDEN MA AMATEUR RADIO
0341 AM LIGHTNING HOLYOKE 42.21N 72.64W
07/27/2008 HAMPDEN MA AMATEUR RADIO
HOUSE FIRE FROM LIGHTNING AT THE INTERSECTION OF CABOT
AND APPLETON.
0348 AM LIGHTNING GRANBY 41.95N 72.78W
07/27/2008 HARTFORD CT AMATEUR RADIO
HOUSE FIRE DUE TO LIGHTNING.
0125 PM HAIL HAWLEY 42.57N 72.88W
07/27/2008 E0.75 INCH FRANKLIN MA AMATEUR RADIO
0.75 INCH HAIL
0138 PM TSTM WND DMG SOUTH KINGSTOWN 41.43N 71.55W
07/27/2008 WASHINGTON RI AMATEUR RADIO
TREES AND WIRES DOWN ON DOUG COUNTRY TRAIL RD.
0140 PM TSTM WND DMG SOUTH KINGSTOWN 41.43N 71.55W
07/27/2008 WASHINGTON RI AMATEUR RADIO
TREES DOWN ON HIGH STREET.
0142 PM LIGHTNING CHARLESTOWN 41.38N 71.65W
07/27/2008 WASHINGTON RI AMATEUR RADIO
HOUSE STRUCK BY LIGHTNING ON RTE 9/OLD ALTON RD.
0147 PM LIGHTNING SOUTH KINGSTOWN 41.43N 71.55W
07/27/2008 WASHINGTON RI AMATEUR RADIO
TREES STRUCK BY LIGHTING AND LANDED ON HOUSE ON PINE MILL
RD.
0147 PM TSTM WND DMG SOUTH KINGSTOWN 41.43N 71.55W
07/27/2008 WASHINGTON RI AMATEUR RADIO
TREES AND WIRES DOWN ON PINE HILL AND WOODBINE ROADS.
0150 PM TSTM WND DMG SHELBURNE 42.58N 72.68W
07/27/2008 FRANKLIN MA AMATEUR RADIO
TREES DOWN.
0159 PM FLOOD NARRAGANSETT 41.43N 71.47W
07/27/2008 WASHINGTON RI AMATEUR RADIO
CAR UP TO ITS DOORS IN WATER ON WOODRUFF AVENUE.
ADDITIONAL STREETS FLOODED OUT.
0205 PM TSTM WND DMG GILL 42.65N 72.50W
07/27/2008 FRANKLIN MA AMATEUR RADIO
WIRES DOWN ON GREEN HILL ROAD.
0210 PM TSTM WND DMG GILL 42.65N 72.50W
07/27/2008 FRANKLIN MA AMATEUR RADIO
ADDITIONAL TREES AND WIRES DOWN.
0219 PM TSTM WND DMG ROYALSTON 42.68N 72.18W
07/27/2008 WORCESTER MA AMATEUR RADIO
RTE 32...TREES DOWN BLOCKING ROAD.
0236 PM HAIL BLANDFORD 42.18N 72.93W
07/27/2008 E1.00 INCH HAMPDEN MA AMATEUR RADIO
QUARTER SIZE HAIL.
0244 PM HAIL BLANDFORD 42.18N 72.93W
07/27/2008 E1.00 INCH HAMPDEN MA AMATEUR RADIO
QUARTER SIZE HAIL.
0245 PM TSTM WND DMG BLANDFORD 42.18N 72.93W
07/27/2008 HAMPDEN MA AMATEUR RADIO
TREES AND WIRES DOWN ON NORTH BLANDFORD ROAD.
0255 PM HAIL CHESTER 42.28N 72.98W
07/27/2008 E0.75 INCH HAMPDEN MA AMATEUR RADIO
PENNY SIZE HAIL LASTING 5 MINUTES.
&&
KABEvent by event
4 thunderstorm wind, 1 hail, 1 flood. Local standard time, as filed.
Hail, Hartford
- When
- July 27, 2:50 PM EST to 2:53 PM EST
- Where
- Hartford County, 1.03 mi E of (Bdl)bradly Fld Wnds
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 41.930, -72.660
Penny to nickel size hail fell on the Windsor Locks/Suffield line.
Thunderstorm Wind, Hartford
- When
- July 27, 2:52 PM EST
- Where
- Hartford County, 0.51 mi W of Simsbury
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 41.880, -72.810
Trees and wires on Sand Hill and Perry Hill Roads were downed by thunderstorm winds.
Thunderstorm Wind, Hartford
- When
- July 27, 2:58 PM EST
- Where
- Hartford County, 1.03 mi E of (Bdl)bradly Fld Wnds
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 41.930, -72.660
Trees on Oak Street were downed by thunderstorm winds.
Thunderstorm Wind, Hartford
- When
- July 27, 3:04 PM EST
- Where
- Hartford County, Avon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 41.800, -72.830
A tree on Huckleberry Road was downed by thunderstorm winds, blocking the road.
Flood, Tolland
- When
- July 27, 3:56 PM EST to 5:00 PM EST
- Where
- Tolland County, Rockville to 1.77 mi SSE of Windermere
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 41.870, -72.470
Heavy rain fell in Rockville, flooding portions of streets and low lying parking lots. Two cars got stuck in high water in a nursing home parking lot.
Thunderstorm Wind, Windham
- When
- July 27, 4:17 PM EST
- Where
- Windham County, Thompson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 41.950, -71.870
Trees and Wires on Bolton Hill Road were downed by thunderstorm winds.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, July 27 to 28, 2008$3.5 million · EF1 · 159 events
- Hail and Damaging Winds in New Jersey, July 27, 20081 death · 4 injured · $136,000 · 1.75 in hail · 27 events
- Hail and Damaging Winds in Massachusetts, July 27, 20082 injured · $193,000 · 1 in hail · 29 events
- Hail and Damaging Winds in New York, July 27, 20085 injured · $107,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Pennsylvania, July 27, 20082 injured · $150,000 · 52 kt wind · 18 events
- Hail and Damaging Winds in New York, July 27, 2008$450,000 · 1.5 in hail · 11 events
- Hail and Damaging Winds in Maryland, July 27, 20081 injured · $155,000 · 1 in hail · 22 events
- Flash Flood and Damaging Winds in Iowa, July 27, 2008$211,000 · 65 kt wind · 20 events
- Lightning Strike in South Carolina, July 27, 2008$500,000 · 1 event
- Hail and Damaging Winds in Virginia, July 27, 20083 injured · $44,000 · 1 in hail · 19 events
- Flash Flood and Damaging Winds in Mississippi, July 27, 2008$141,000 · 68 kt wind · 18 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, July 27, 20083 injured · $50,000 · 57 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 127487, 127488, 127489, 127490, 127492, 127491.